This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, the effect of the blood-thinner may be increased.
What might happen:
The effect of the blood-thinner may increase.You may experience an increased chance for bleeding including bleeding from your gums, nosebleeds, unusual bruising, or dark stools.
What you should do about this interaction:
Ask your healthcare professionals (e.g. doctor or pharmacist) about taking these medicines together. If your doctor prescribes these medicines together, you may need to have your bleeding times checked more often. If you have any signs of bleeding, such as bleeding from your gums, nosebleeds, unusual bruising, or dark stools, contact your doctor right away.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Udall JA. Drug interference with warfarin therapy. Clin Med 1970 Aug; 77:20-5.
2.O'Reilly RA. The binding of sodium warfarin to plasma albumin and its displacement by phenylbutazone. Ann N Y Acad Sci 1973 Nov 26;226:293-308.